Alert archive / Georgia / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 271, NWS Charleston, SC

September 26, 2011Liberty County, Long County, Georgia

NWS Charleston, SC issued this severe thunderstorm warning at Sep 26, 2011, 4:21 PM EDT for Liberty County, Long County, Georgia. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 26, 2011, 4:21 PM EDT (20:21 UTC)
Expired
Sep 26, 2011, 4:44 PM EDT
In force
23 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon

Counties Liberty County, GA, Long County, GA

The radar

The Charleston,SC radar (KCLX), 120 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 8.4 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2011-09-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3076 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2011-09-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 52 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3076 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
514 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
52 m²/s²
0-3 km storm-relative helicity
75 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

996 
WUUS52 KCHS 262021
SVRCHS
GAC179-183-262115-
/O.NEW.KCHS.SV.W.0271.110926T2021Z-110926T2115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
421 PM EDT MON SEP 26 2011

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CENTRAL LIBERTY COUNTY IN SOUTHEAST GEORGIA...
  CENTRAL LONG COUNTY IN SOUTHEAST GEORGIA...

* UNTIL 515 PM EDT

* AT 421 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM...NEAR DONALD...MOVING EAST AT 10 MPH.

  PREPARE NOW FOR THE FOLLOWING HAZARDS...
  DAMAGING WINDS IN EXCESS OF 60 MPH...
  EXTREME CLOUD TO GROUND LIGHTNING...
  TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...

* SOME LOCATIONS IN THE WARNING INCLUDE...
  DONALD...GUM BRANCH...WALTHOURVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024.

&&

LAT...LON 3196 8170 3173 8161 3170 8188 3173 8191
      3175 8192 3176 8194 3183 8195
TIME...MOT...LOC 2021Z 256DEG 10KT 3181 8185

$$
1 follow-up statement
988 
WWUS52 KCHS 262044
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
444 PM EDT MON SEP 26 2011

GAC179-183-262054-
/O.CAN.KCHS.SV.W.0271.000000T0000Z-110926T2115Z/
LIBERTY GA-LONG GA-
444 PM EDT MON SEP 26 2011

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL LONG AND WEST CENTRAL
LIBERTY COUNTIES HAS BEEN CANCELLED...

AT 444 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM THAT PROMPTED
THE WARNING HAD WEAKENED...THUS THE WARNING HAS BEEN CANCELED.

ALTHOUGH THE SEVERE THUNDERSTORM WARNING IS NO LONGER IN EFFECT...
THUNDERSTORMS ARE STILL CAPABLE OF PRODUCING GUSTY WINDS...SMALL
HAIL...FREQUENT LIGHTNING AND HEAVY RAINFALL. THE SAFEST COURSE OF
ACTION IS TO REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.

TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.

LAT...LON 3196 8170 3173 8161 3170 8188 3173 8191
      3175 8192 3176 8194 3183 8195
TIME...MOT...LOC 2044Z 256DEG 10KT 3183 8178

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 26, 3:55 PM EDT, 26 minutes earlier.

Area forecast discussion, Sep 26, 3:55 PM EDT, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
355 PM EDT MON SEP 26 2011

.SYNOPSIS...
A WEAK TROUGH OF LOW PRESSURE WILL LINGER OVER THE AREA THROUGH
MID WEEK...BEFORE A RELATIVELY STRONG COLD FRONT APPROACHES THE
REGION LATE IN THE WEEK. A COOLER AND DRIER AIR MASS WILL PUSH
INTO THE REGION BEHIND THE FRONT NEXT WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE FOR
SEVERAL MORE HOURS BEFORE DIMINISHING WITH SUNSET. DCAPES
GENERALLY WEST OF I-95 ARE STILL AROUND 1000 J/KG SO A FEW STORMS
COULD BECOME SEVERE WITH DAMAGING WINDS. OTHERWISE...THE APPROACH
OF A COLD FRONT FROM THE WEST COULD HELP KEEP A FEW SHOWERS GOING
OVERNIGHT...BUT MOST SHOULD REMAIN CONFINED TO THE MORE UNSTABLE
COASTAL WATERS. FOG IS A POSSIBILITY...ESPECIALLY WHERE RAINFALL
OCCURS TODAY...BUT WINDS OFF THE SURFACE LOOK A BIT TOO STRONG TO
PREVENT WIDESPREAD/THICK FOG. LOWS MAINLY AROUND 70.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY/...
TUESDAY THROUGH WEDNESDAY...THE DEEP AND STAGNANT CUT OFF LOW OVER
UPPER MIDWEST WILL MOVE LITTLE...BLOCKED BY A STRONG AND WELL
AMPLIFIED RIDGE ALOFT FROM EASTERN CANADA INTO THE NW ATLANTIC. THIS
KEEPS A DEEP WEST TO SW FLOW IN PLACE ACROSS OUR AREA...WITH
OCCASIONAL SHORT WAVES TO MOVE THROUGH FROM TIME TO TIME. AT THE
SURFACE AND IN THE LOWER LEVELS...A TROUGH WILL PERSIST OVER OR NEAR
THE FORECAST ARE...WHILE THE WESTERN EDGE OF THE SUB-TROPICAL RIDGE
IS FOUND NEAR OR JUST OFF OUR COASTLINE.

TIMING OF THE SHORT WAVES CAN BE A CHALLENGE...BUT THERE LOOKS TO BE
ONE DURING TUESDAY NIGHT...WITH ANOTHER TO MOVE THROUGH ON
WEDNESDAY. THESE FEATURES ALONG WITH VARIOUS MESOSCALE BOUNDARIES
WILL ALLOW FOR POPS AS HIGH AS 30-40 PERCENT. ALTHOUGH THERE IS SOME
DRY AIR ALOFT ON TUESDAY...THE DCAPES ARE NO MORE THAN ABOUT 800
J/KG. AND MOISTURE PROFILES SUGGEST DEEPER MOISTURE ON WEDNESDAY. SO
WE FEEL THAT THE RISK OF STRONG OR SEVERE WEATHER IS QUITE LOW.
INSTEAD IT LOOKS LIKE THERE COULD BE LOCALLY HEAVY RAINFALL GIVEN
PWATS NEAR OR ABOVE CLIMATOLOGICAL NORMS AND STORM MOTION THAT IS NO
MORE THAN 10-12 KT.

TEMPS WILL CONTINUE ABOVE SEASONAL LEVELS...WITH 850 MB TEMPS STILL
AS HIGH AS 16 OR 17C. THE 1000-850 MB FORECAST SUPPORTS MAX TEMPS IN
THE LOWER 90S...BUT GIVEN PARTLY TO MOSTLY CLOUDY SKIES...THE
SCATTERED POPS TO LIMIT INSOLATION WE WILL MAX READINGS NO MORE THAN
THE UPPER 80S OR NEAR 90.

THURSDAY...A PIECE OF ENERGY ASSOCIATED WITH LOW PRESSURE ALOFT NEAR
THE CANADIAN NW WILL FINALLY ACT AS THE KICKER TO FORCE THE CUT OFF
LOW EAST AND NE. THIS FEATURE WILL SIGNAL THE LEADING EDGE OF THE
COOLER AIR MASS THAT WILL EVENTUALLY GET HERE LATE IN THE WEEK.

THE FLOW ALOFT IN RESPONSE TO THE LOW WEAKENING/LIFTING OUT WILL BE
FROM A DRIER WEST TO NW DIRECTION. ALTHOUGH THERE IS STILL SOME WEAK
TROUGH IN THE VICINITY OF SE SC/SE GA...TIME-CROSS SECTIONS INDICATE
THAT THERE IS NOT MUCH MOISTURE TO WORK WITH. THERE CERTAINLY COULD
BE A FEW SHOWERS OR T-STORMS DUE TO THE PROXIMITY TO THE FRONT AND
THE SEA BREEZE BOUNDARY...BUT PROBABILITIES WILL BE LIMITED TO NO
MORE THAN 14 PERCENT.

THE DOWNSLOPE FLOW AND WHAT LOOKS TO BE A GREATER AMOUNT OF
INSOLATION WILL ALLOW FOR MAX TEMPS AT LEAST IN THE UPPER 80S.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
A SECONDARY UPPER TROUGH WILL SWING SOUTHEAST FROM CENTRAL CANADA
INTO THE GREAT LAKES REGION FRIDAY...GRADUALLY TRACKING OFF THE
NEW ENGLAND AND MID ATLANTIC COAST ON SATURDAY. COLD HIGH PRESSURE
WILL BUILD SOUTHWARD FROM THE NORTHERN PLAINS DURING THIS
TIME...WITH STRONG COLD ADVECTION INITIATING BY LATE FRIDAY INTO
SATURDAY. EXPECT A SIGNIFICANT COOLING TREND INTO THE WEEKEND AS A
RESULT...WITH HIGH TEMPERATURES SUPPRESSED IN THE UPPER 70S TO
AROUND 80 DEGREES SATURDAY AND SUNDAY. LOW TEMPERATURES COULD
BOTTOM OUT IN THE MID TO UPPER 50S ACROSS INLAND AREAS SATURDAY
AND SUNDAY NIGHTS.

ALONG WITH THE MORE FALL-LIKE TEMPERATURES...DRIER AIR AND RAIN
FREE CONDITIONS WILL PREVAIL UNDER BROAD HIGH PRESSURE DURING THE
LONG TERM PERIOD.

&&

.AVIATION /20Z MONDAY THROUGH SATURDAY/...
MOSTLY VFR THROUGH AROUND SUNSET OUTSIDE SCATTERED SHOWERS/TSTMS
WHICH WILL LIKELY REQUIRE AMENDMENTS. FOG/STRATUS IS POSSIBLE AGAIN
TONIGHT...BUT MODEL GUIDANCE NOT HITTING CONDITIONS TOO HARD.
WINDS OFF THE SURFACE LOOK A BIT TOO STRONG FOR WIDESPREAD/THICK
FOG BUT CIGS ARE MORE LIKELY...ESPECIALLY AT KSAV WHERE RAINFALL
OCCURRED EARLIER TODAY.

EXTENDED AVIATION OUTLOOK...PERIODS OF MVFR OR LOWER CIGS/VSBYS WILL
BE POSSIBLE AT TIMES THROUGH MID WEEK DUE TO ISOLATED TO SCATTERED
SHRA/TSRA DURING THE AFTERNOON/EVENING HOURS AND LATE NIGHT/EARLY
MORNING FOG/STRATUS. GENERALLY VFR CONDITIONS WILL THEN PREVAIL
DURING THE LATE WEEK PERIOD.

&&

.MARINE...
TONIGHT...
SOUTH/SOUTHWEST WINDS MAINLY 15 KT OR LESS AS THE COASTAL TROUGH
OF LOW PRESSURE WEAKENS OVER THE AREA WITH THE APPROACH OF A COLD
FRONT FROM THE WEST. SEAS WILL RANGE FROM 2-4 FT NEARSHORE WATERS
AND 4-6 FT OFFSHORE WATERS. THUS...THE ADVISORY WILL REMAIN UP FOR
THE GA WATERS BEYOND 20 NM.

TUESDAY THROUGH SATURDAY...
THE COASTAL WATERS WILL LIE ALONG THE WESTERN PERIPHERY OF THE
SUB-TROPICAL ATLANTIC RIDGE THROUGH THURSDAY...WHILE A TROUGH IS
FOUND INLAND OVER THE CAROLINAS AND GA. SEA BREEZE CIRCULATIONS WILL
ALLOW FOR WINDS AS HIGH AS 10-12 KT EACH AFTERNOON...WHILE NOCTURNAL
SURGES COULD PUSH WINDS UP NEAR 15 KT FOR SEVERAL HOURS AT NIGHT.

MOST OF THE WAVE ENERGY WILL BE MADE UP OF 11-13 SECOND SWELLS
TUESDAY...AND COMBINED WITH SMALLER WIND WAVES WE STILL SEE SOME 6
FOOT SEAS ACROSS THE OUTER GA WATERS. THUS A CONTINUATION OF THE SCA
FOR AMZ374. ELSEWHERE THE COMBINED SEAS WILL BE HELD TO NO MORE THAN
4 OR 5 FT. SEAS WILL THEN BE MADE UP OF A MIXTURE OF LINGERING
SWELLS WITH 8-10 SECOND PERIODS ALONG WITH SHORT PERIOD WIND DRIVEN
WAVES THROUGH THURSDAY...WITH SIGNIFICANT WAVE HEIGHT HELD TO NO
MORE THAN 3-5 FT.

A STRONG COLD FRONT WILL STEADILY APPROACH FROM THE NORTHWEST LATE
WEEK. EXPECT THE MAIN WIND SHIFT TO OCCUR ON FRIDAY...AS WINDS VEER
WITH THE COLD FRONT SLIPPING TOWARD THE COASTLINE. EXPECT A DECENT
NORTH/NORTHEAST SURGE BEHIND THE FRONT LATE FRIDAY INTO THE WEEKEND
WITHIN ROBUST COLD ADVECTION. SCA/S ARE CERTAINLY POSSIBLE.

RIP CURRENTS...WE ARE LOOKING AT A HIGH-END MODERATE RISK OF RIP
CURRENTS AT AREA BEACHES TUESDAY...GIVEN SOME 2-3 FOOT LONG PERIOD
SWELLS AVERAGING AROUND 11-13 SECONDS. DUE TO THE NEW MOON AND
PERIGEE IT IS CERTAINLY POSSIBLE THAT WE MAY NEED TO RAISE TO A HIGH
RISK WITH THE TUESDAY MORNING FORECAST.

THE RISK WILL REMAIN ELEVATED THROUGH AT LEAST MID WEEK WITH
LINGERING SWELL AND ASTRONOMICAL INFLUENCES.

&&

.TIDES/COASTAL FLOODING...
ASTRONOMICAL HIGH TIDES WILL CONTINUE THROUGHOUT THE WEEK...AND
AIDED BY OCCASIONAL INCREASES IN ONSHORE WINDS AND A LITTLE HIGHER
THAN NORMAL SURF WE CERTAINLY COULD EXPERIENCE SOME SHALLOW COASTAL
FLOODING...ESPECIALLY ALONG THE SC COAST.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 5 PM EDT TUESDAY FOR AMZ374.

&&
Hazardous weather outlook, Sep 26, 4:05 PM EDT, 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
405 PM EDT MON SEP 26 2011

GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042>045-047-052-
271000-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-TIDAL BERKELEY-
405 PM EDT MON SEP 26 2011

...ISOLATED SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORMS...SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS WILL CONTINUE ACROSS MUCH OF SOUTHEAST SOUTH
CAROLINA AND SOUTHEAST GEORGIA THIS AFTERNOON...MAINLY WEST OF
INTERSTATE 95. A FEW OF THESE THUNDERSTORMS MAY BECOME
SEVERE...CAPABLE OF PRODUCING DAMAGING WINDS. SMALL
HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY
RAINFALL ARE ALSO POSSIBLE.

STAY TUNED TO NOAA WEATHER RADIO...TV OR YOUR LOCAL NEWS FOR LATER
STATEMENTS AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE
IN CHARLESTON.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

GAZ117-119-139-141-SCZ048>051-271000-
COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
405 PM EDT MON SEP 26 2011

...MODERATE RISK FOR RIP CURRENTS IN EFFECT THROUGH TUESDAY
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RISK FOR RIP CURRENTS.

COASTAL FLOODING...ELEVATED TIDES WILL CONTINUE THROUGH TONIGHT
ACROSS NORTH COASTAL GEORGIA AND SOUTH COASTAL SOUTH CAROLINA.
TIDES MAY APPROACH 7 FT MLLW IN THE CHARLESTON HARBOR WITH THIS
EVENINGS HIGH TIDE. THIS IS TYPICALLY THE LEVEL AT WHICH SHALLOW
COASTAL FLOODING BECOMES SIGNIFICANT. A COASTAL FLOOD ADVISORY MAY
EVENTUALLY BE NEEDED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RISK FOR RIP CURRENTS.

COASTAL FLOODING...ELEVATED TIDES WILL CONTINUE THROUGH THE WEEK ACROSS
NORTH COASTAL GEORGIA AND SOUTH COASTAL SOUTH CAROLINA.

RIP CURRENTS...SMALL SWELLS AND LINGERING ASTRONOMICAL INFLUENCES WILL
LEAD TO AN ENHANCED RISK OF RIP CURRENTS THROUGH AT LEAST THE
MIDDLE OF THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ330-350-352-354-374-271000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
405 PM EDT MON SEP 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Sep 26, 1:56 PM EDT, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
156 PM EDT MON SEP 26 2011

SCZ043-261845-
INLAND COLLETON-
156 PM EDT MON SEP 26 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF COLLETON COUNTY
THROUGH 245 PM EDT...

AT 154 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR WALTERBORO...MOVING NORTHEAST AT 5 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
HENDERSONVILLE AND WALTERBORO...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD-TO-GROUND LIGHTNING IS OCCURRING. POSTPONE OUTDOOR
ACTIVITIES PROMPTLY. SEEK SHELTER INSIDE AN ENCLOSED BUILDING.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3311 8076 3298 8052 3273 8075 3282 8089
TIME...MOT...LOC 1756Z 210DEG 6KT 3291 8072
Special weather statement, Sep 26, 2:05 PM EDT, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
205 PM EDT MON SEP 26 2011

GAZ101-118-SCZ047-261900-
EFFINGHAM-INLAND CHATHAM-INLAND JASPER-
205 PM EDT MON SEP 26 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EFFINGHAM...JASPER
AND CHATHAM COUNTIES THROUGH 300 PM EDT...

AT 203 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM EBENEZER TO
BLOOMINGDALE...MOVING NORTHEAST AT 10 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BLOOMINGDALE...EBENEZER...I-16/I-95 INTERCHANGE...MARLOW...
MEINHARD...MONTEITH...POOLER...PORT WENTWORTH...RINCON...SAVANNAH
AIRPORT...SPRINGFIELD...STILLWELL...HARDEEVILLE...PURYSBURGH...
SWITZERLAND AND TILLMAN...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3244 8097 3199 8124 3224 8143 3251 8121
TIME...MOT...LOC 1805Z 232DEG 7KT 3233 8118 3209 8132
Special weather statement, Sep 26, 2:11 PM EDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
211 PM EDT MON SEP 26 2011

GAZ116-117-137>141-261915-
COASTAL BRYAN-COASTAL LIBERTY-COASTAL MCINTOSH-INLAND BRYAN-INLAND
LIBERTY-INLAND MCINTOSH-LONG-
211 PM EDT MON SEP 26 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF LIBERTY...BRYAN...
LONG AND MCINTOSH COUNTIES THROUGH 315 PM EDT...

AT 208 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM ST. CATHERINES
ISLAND TO 12 MILES SOUTH OF DARIEN...MOVING NORTHEAST AT 15 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BELFAST...BLACKBEARD ISLAND...CARNIGAN...COX...CRESCENT...DARIEN...
EULONIA...HALFMOON LANDING...HARRIS NECK...JONES...KELLER...
MERIDIAN...PINE HARBOR...RETREAT...RICEBORO...RIDGEVILLE...SAPELO
ISLAND...SHELLMAN BLUFF...SOUTH NEWPORT...ST. CATHERINES ISLAND...
SUNBURY...TIBET...TOWNSEND...VALONA...WOLF ISLAND...CROSSROADS AND
MIDWAY...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. IF TIME
PERMITS...UNPLUG COMPUTERS...TELEVISION SETS...CABLE MODEMS AND OTHER
HOME APPLIANCES AS THEY ARE SUSCEPTIBLE TO POWER SURGES AND MAY BE
DAMAGED BY NEARBY LIGHTNING STRIKES.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3129 8141 3133 8144 3135 8151 3140 8158
      3154 8167 3194 8133 3185 8114 3179 8118
      3179 8116 3175 8117 3172 8116 3170 8112
      3163 8112 3147 8119 3132 8131 3130 8132
      3131 8139
TIME...MOT...LOC 1811Z 230DEG 12KT 3166 8112 3121 8149
Special weather statement, Sep 26, 2:39 PM EDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
239 PM EDT MON SEP 26 2011

SCZ043-044-261930-
DORCHESTER-INLAND COLLETON-
239 PM EDT MON SEP 26 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER AND
COLLETON COUNTIES THROUGH 330 PM EDT...

AT 235 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR BELLS CROSSROADS...MOVING NORTHEAST AT 15
MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ASHTON...COLLETON...ISLANDTON...PADGETTS...RUFFIN...SMOAKS AND
WILLIAMS...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PENNY SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3312 8056 3282 8086 3285 8092 3291 8099
      3294 8101 3309 8093 3307 8090 3309 8089
      3313 8090 3318 8081 3321 8075
TIME...MOT...LOC 1839Z 213DEG 15KT 3296 8087
Special weather statement, Sep 26, 3:14 PM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
314 PM EDT MON SEP 26 2011

GAZ140-141-262000-
COASTAL MCINTOSH-INLAND MCINTOSH-
314 PM EDT MON SEP 26 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF MCINTOSH COUNTY
THROUGH 400 PM EDT...

AT 310 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 8 MILES SOUTHEAST
OF SAPELO ISLAND TO COX...MOVING EAST AT 10 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BLACKBEARD ISLAND...CARNIGAN...COX...CRESCENT...DARIEN...EULONIA...
MERIDIAN...PINE HARBOR...RIDGEVILLE...SAPELO ISLAND...TOWNSEND...
VALONA AND WOLF ISLAND...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD DITCHES AND LOW-LYING AREAS. REDUCE VEHICLE SPEED TO LOWER THE
RISK OF HYDROPLANING. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE
ROAD. SEEK AN ALTERNATE ROUTE.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3133 8144 3135 8151 3140 8158 3145 8162
      3147 8162 3149 8165 3150 8165 3160 8148
      3151 8118 3140 8125 3137 8124 3137 8127
      3131 8125 3129 8129 3131 8139 3129 8141
TIME...MOT...LOC 1914Z 263DEG 7KT 3138 8115 3142 8157
Special weather statement, Sep 26, 4:01 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
401 PM EDT MON SEP 26 2011

GAZ114-137-262030-
LONG-TATTNALL-
401 PM EDT MON SEP 26 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF TATTNALL AND LONG
COUNTIES THROUGH 430 PM EDT...

AT 359 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR DONALD...MOVING NORTHEAST AT 20 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
DONALD...GLENNVILLE AND MENDES...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD DITCHES AND LOW-LYING AREAS. REDUCE VEHICLE SPEED TO LOWER THE
RISK OF HYDROPLANING. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE
ROAD. SEEK AN ALTERNATE ROUTE.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3205 8193 3182 8171 3172 8190 3175 8192
      3175 8193 3178 8196 3178 8198 3181 8202
      3184 8208 3186 8212 3188 8211 3188 8213
      3190 8214
TIME...MOT...LOC 2001Z 231DEG 17KT 3181 8190

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 25, 9:27 PM EDTAreal Flood AdvisoryCHSChatham, Effingham77 min
Sep 26, 10:41 AM EDTSpecial Marine WarningCHS65 min
Sep 26, 12:17 PM EDTSpecial Marine WarningCHS88 min
Sep 26, 12:30 PM EDTSpecial Weather StatementCHSChatham, McIntosh30 min
Sep 26, 12:58 PM EDTAreal Flood AdvisoryCHSBryan, Chatham, Liberty, McIntosh92 min
Sep 26, 1:16 PM EDTSpecial Weather StatementCHSMcIntosh44 min
Sep 26, 1:39 PM EDTSpecial Marine WarningCHS2 hr
Sep 26, 2:11 PM EDTSpecial Weather StatementCHSMcIntosh64 min
Sep 26, 2:23 PM EDTAreal Flood AdvisoryCHSMcIntosh82 min
Sep 26, 3:14 PM EDTSpecial Weather StatementCHSMcIntosh46 min
Sep 26, 3:19 PM EDTFlash Flood WarningCHSMcIntosh80 min
Sep 26, 4:01 PM EDTSpecial Weather StatementCHSTattnall29 min
Sep 26, 4:04 PM EDTSpecial Marine WarningCHS27 min
Sep 26, 4:08 PM EDTAreal Flood AdvisoryCHSLong, Tattnall66 min
Sep 26, 4:31 PM EDTSpecial Weather StatementCHSEvans, Tattnall44 min
Sep 26, 4:48 PM EDTAreal Flood AdvisoryCHSEvans, Tattnall27 min
Sep 26, 5:04 PM EDTSpecial Weather StatementCHSBulloch, Evans26 min
Sep 26, 5:42 PM EDTSpecial Weather StatementCHSBulloch33 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.